MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+7,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 36/+7,5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 6570-0-736
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Ambulation or Postural Difficulties (2544)
Date of Event 07/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.
 
Event or Problem Description
Left thr done in 2021.Patient presented to emergency department after recent fall from bicycle.Ceramic femoral head dislodged from femoral stem.Revision hip surgery required to remove fractured ceramic femoral head and replace head, stem and acetabular insert.
 
Event or Problem Description
No new information.
 
Additional Manufacturer Narrative
Reported event: an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed via inspection of the returned device.Method & results: product evaluation and results: visual inspection & material analysis: the images show the returned pieces of the v40 ceramic femoral head.Image shows an overview image of the returned exeter femoral stem.On visual examination, fracture of the femoral head was observed with two large pieces and two small pieces returned.The pieces showed a generally longitudinal fracture pattern.This type of pattern is created by hoop stress through the wedge effect of the stem trunnion.Stereo microscope images show areas of surface material damage which were observed on all sides of the stem trunnion.Significant surface material damage was observed around the neck area of the posterior side of the stem, as shown image, attributed to explantation damage.Image shows a stereo microscope image of mechanical damage observed in the mid-stem region.These indications are likely a result of third-body damage and micromotion effects due to cement mantle breakdown.Review of delta v40 femoral head, catalogue # 6570-0-736, lot code 77745301 and exeter femoral stem, catalogue # 0580-1-501, lot code g8030600 confirmed fracture of the femoral head.Characterization using stereo microscopy confirmed the femoral head fractured in overload.No manufacturing or material related defects were observed on the device surfaces examined.Clinician review: no medical records were received for review with a clinical consultant.Product history review: review of the product history records indicate the reported device was manufactured with no reported relevant discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to fractured ceramic head.The images show the returned pieces of the v40 ceramic femoral head.Image shows an overview image of the returned exeter femoral stem.On visual examination, fracture of the femoral head was observed with two large pieces and two small pieces returned.The pieces showed a generally longitudinal fracture pattern.This type of pattern is created by hoop stress through the wedge effect of the stem trunnion.Stereo microscope images show areas of surface material damage which were observed on all sides of the stem trunnion.Significant surface material damage was observed around the neck area of the posterior side of the stem, as shown image, attributed to explantation damage.Image shows a stereo microscope image of mechanical damage observed in the mid-stem region.These indications are likely a result of third-body damage and micromotion effects due to cement mantle breakdown.Review of delta v40 femoral head, catalogue # 6570-0-736, lot code 77745301 and exeter femoral stem, catalogue # 0580-1-501, lot code g8030600 confirmed fracture of the femoral head.Characterization using stereo microscopy confirmed the femoral head fractured in overload.No manufacturing or material related defects were observed on the device surfaces examined.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
DELTA V-40 CERAMIC HEAD 36/+7,5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key22795557
Report Number0002249697-2025-00870
Device Sequence Number18303594
Product Code LZO
UDI-Device Identifier04546540608581
UDI-Public04546540608581
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K052718
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Catalogue Number6570-0-736
Device Lot Number77745301
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/18/2025
Supplement Date Received by Manufacturer11/22/2025
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age56 YR
Patient SexMale
Patient Weight100 KG